I just started taking Inderal for my tremors and it seems to me that my head is shaking more than it was before I started taking it. I am only taking 10 mgs once a day. Is it possible for this drug to have that kind of adverse effect?
Would taking 20 mgs work? Thank you, Anna
The beta blocker propanolol (Inderal) has been used to treat ET for more than 40 years. It is not clear how Inderal reduces tremors, but the drug may work by blocking nerve impulses to the muscles. Approximately 50 to 60 percent of patients experience some improvement in functional disability, but total tremor suppression usually is not achieved. The greatest improvement is seen in hand and voice tremors.
Inderal doesn't aggravate tremors and so your feeling of increased head shaking cannot be attributed to Inderal. For a person with an essential tremor, the starting dose of Inderal is 40 mg twice a day. Based on the tremor response and/or Inderal side effects, your healthcare provider may increase or decrease the Inderal dosage.
Hence, the dose you are taking is suboptimum and may not be of any benefit in your tremor.
I AM HAVING TREMORS IN RIGHT HAND FOR THE LAST 10 YRS.
I AM TAKING BETA CAP TR 40 MG OR CIPLAR LA 40 MG.
THERE IS SOME IMPROVEMENT. WILL IT MAKE ANY DIFFERENCE
IF START TAKING INDERAL 40 MG.
RAMESH R GUPTA
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.